MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number HT14KS60NSC287S
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that 19 days following placement of a smiths medical portex bivona flextend¿ tts¿ tracheostomy tube a hole was noted in the pilot line.Subsequently, the tracheostomy (trach) was changed out on a ventilator dependent patient.There were no reported adverse effects.
 
Additional Manufacturer Narrative
One customized 6.0mm id fixed hyperflex tracheostomy tube with tts cuff was returned for evaluation.The device was then leak tested, and it was found to immediately deflate.The device leak was noted to be in the airway line with a small cut present.While no definitive root cause to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key7762362
Report Number3012307300-2018-03054
Device Sequence Number1757097
Product Code JOH
UDI-Device Identifier15019517022605
UDI-Public15019517022605
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date05/04/2023
Device Catalogue NumberHT14KS60NSC287S
Device Lot NumberDS015281
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;